# SDR ABXA030416

- Difficulty date: November 6, 2003
- Submitted: November 10, 2003
- Operation: Air carrier
- Aircraft: N937AX
- Make and model: Doug DC-9-31
- Aircraft serial: 47074
- Aircraft time: 67,809 hours, 63,359 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Switch
- Part number: 306311
- Condition: Defective
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FUMES IN COCKPIT, UNABLE TO DETERMINE EXACT SOURCE.  INSPECTED BOTH LEFT AND RIGHT AMC'S AND LEFT AND RIGHT DUCTING.  INSPECTED E&E COMPARTMENT FOR GENERAL CONDITION AND OBVIOUS DEFECTS.  INSPECTED FORWARD ACCESSORY COMPARTMENT FOR GENERAL CONDITION AND OBVIOUS DEFECTS.  INSPECTED COCKPIT LIGHTING AND COCKPIT BREAKERS, NO DEFECTS FOUND.  INSPECTED WINDSHIELD HEAT, FOUND FIRST OFFICER'S CLEARVIEW WINDOW OVERHEATING CAUSING THE FUMES IN COCKPIT.  REPLACED FIRST OFFICER'S CLEARVIEW THERMAL SWITCH IAW DC-9 MM 30-41-02-2.  OPS CHECKED GOOD.  MAINTENANCE PROCEDURES COMPLIED WITH IAW DC-9 MEL 30-20-2.  PLACARD REMOVED, NO FUMES DETECTED IN COCKPIT WITH WINDOW HEAT ON.
